New York, 2015Damaging Winds in New York, June 23, 2015
June 23, 2015 · NWS ALY · 8 events in 5 counties and zones
A warm front moved northward across eastern New York during the morning hours on Tuesday, June 23rd. Behind this front, a warm and humid air mass moved into the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved northward across eastern New York during the morning hours on Tuesday, June 23rd. Behind this front, a warm and humid air mass moved into the region. As clouds gave way to partial sunshine, the atmosphere became unstable for the afternoon hours. As an advancing cold front moved towards the region from western New York, some scattered thunderstorms developed between the mid afternoon and early evening hours. A few of these thunderstorms became severe, producing wind damage to trees and power lines.
As the cold front moved across the region, the threat for thunderstorms ended in the evening, as a cooler and less humid air mass moved into the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 23, 1:38 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 23, 1:38 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
238 PM EDT TUE JUN 23 2015
.SYNOPSIS...
.A COLD FRONT SWEEP ACROSS THE AREA THIS AFTERNOON WITH STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE. IT WILL BE WINDY IN THE
WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING
USHERED IN FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 341 REMAIN IN EFFECT UNTIL 4 PM FOR
GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE...LITCHFIELD AND
WINDHAM COUNTIES.
WE ARE IN THE WARM SECTOR WITH VARIABLE CLOUDY CONDITIONS SO NOT
REACHING FULL INSTABILITY POTENTIAL. CONVECTION CONTINUE TO FIRE
UP ACROSS REGION MAINLY TO WEST. IT IS EXPECTED TO INCREASE IN
COVERAGE WITH TIME AS THE AFTERNOON PROGRESSES AND COLD FRONT
BEARS DOWN ON AREA AND PROVIDES FORCING/LIFT. LIGHTNING HAS
LIMITED WITH THE ACTIVITY ACROSS THE NORTHWEST PORTION OF THE
FORECAST AREA THUS FAR. WIND FIELD ACROSS REGION IS VERY STRONG
FOR THIS TIME OF YEAR HOWEVER LAPSE RATES NOT IMPRESSIVE ACROSS
AREA AND WARM ALOFT.
18Z SOUNDING PARAMETERS:
FREEZING LEVEL: 13.4 KFT
-20C: 25.2 KFT
WET BULB ZERO: 12.2 KFT
LCL: 1580 FT METERS
MUCAPE: 1580 J/KG
SFC- 6KM SHEAR: 46 KTS
MID LEVEL LAPSE RATE: 6.2 C/KM
500 MB: -7C
700 MB: 8C
BREEZY...WARM AND HUMID TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT-WEDNESDAY NIGHT...IN THE WAKE OF TODAY/S ACTIVE
WEATHER...MUCH CALMER CONDITIONS ARE EXPECTED...WITH COOLER AND
LESS HUMID CONDITIONS SPREADING ACROSS THE REGION. ONE CAVEAT WILL
BE AN UPPER LEVEL IMPULSE APPROACHING THE SOUTHERN ADIRONDACKS
LATE WED AFTERNOON/EARLY WED NT...WHICH COULD TRIGGER ISOLATED TO
SCATTERED SHOWERS. OTHERWISE...MAX TEMPS WED SHOULD REACH THE
UPPER 70S TO LOWER 80S IN VALLEYS WITH UPPER 60S TO LOWER 70S
ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO THE 50S
FOR MOST AREAS...WITH PERHAPS SOME 40S ACROSS SOME HIGHER
ELEVATIONS.
THU-THU NT...A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK SOUTH OF
THE REGION LATE THU INTO THU NT. CLOUDS...AND SOME LIGHT RAIN OR
SHOWERS MAY DEVELOP LATE THU AFTERNOON AND PERSIST INTO A PORTION
OF THU NT...ESP FOR AREAS SOUTH OF I-90. THE NORTHERN FRINGE OF
THIS PRECIPITATION REMAINS IN QUESTION...AS SOME MODELS ALLOW FOR
LIGHT RAIN TO EXPAND FURTHER N...WHILE OTHERS CONFINE ANY PRECIP
TO THE MID HUDSON VALLEY/SE CATSKILLS AND NW CT. SO...FOR
NOW...HAVE INDICATED SLIGHT CHC POPS FOR AREAS N OF I-90...AND CHC
TO THE SOUTH. THU MAX TEMPS SHOULD REACH 75-80...AND THU NT/FRI AM
MINS SHOULD FALL INTO THE 50S TO LOWER 60S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LOW CONFIDENCE FORECAST FOR MUCH OF THE LONG TERM PORTION OF THE
FORECAST...AS THERE IS UNCERTAINTY WITH REGARDS TO IF/WHEN AN UPPER
LEVEL TROUGH MOVING THROUGH THE GREAT LAKES CLOSES OFF AND BECOMES A
CUT-OFF LOW WITH POTENTIAL FOR COASTAL DEVELOPMENT. THIS COULD
RESULT IN A COOL...CLOUDY AND POSSIBLY DAMP WEEKEND. HOWEVER THIS IS
FAR FROM CERTAIN. THERE IS A SIGNAL FOR BELOW NORMAL TEMPERATURES
BUT THE DEGREE OF CLOUDS/RAINFALL IS IN QUESTION.
MODEL TRENDS HAVE BEEN SHOWING AT LEAST FOR FRIDAY THE MAIN FEATURE
WILL BE THE UPPER LEVEL TROUGH SWINGING ACROSS OUR REGION BRINGING
PERHAPS A FEW SHOWERS. HIGH PRESSURE IN ITS WAKE SHOULD RESULT IN A
PERIOD OF MAINLY DRY WEATHER FRIDAY NIGHT INTO SATURDAY...ALTHOUGH
THIS WILL DEPEND ON HOW FAR SOUTH THE HIGH CAN BUILD IN TERMS OF
CLOUD COVER. WITH LOOSELY ORGANIZED LOW PRESSURE DEVELOPING ACROSS
THE MID ATLANTIC AND SOUTHEAST CONUS STATES AND HIGH PRESSURE OVER
SOUTHEAST CANADA AND NORTHERN NEW ENGLAND...A COOL EASTERLY ONSHORE
FLOW WILL DEVELOP AND RESULT IN BELOW NORMAL TEMPERATURES.
THE GFS CONTINUES TO SHOW THE UPPER LOW CUTTING OFF FROM THE MAIN
FLOW AND SPAWNING A COASTAL STORM SATURDAY NIGHT INTO SUNDAY.
HOWEVER...THE ECMWF HAS TRENDED FARTHER SOUTH AND EAST WITH ANY
COASTAL DEVELOPMENT WHICH HIGH PRESSURE REMAIN THE MAIN FEATURE IN
PLACE WITH A MUCH WEAKER UPPER TROUGH AND ABSENCE OF ANY CUT-OFF
LOWS. SO BOTTOM LINE IS THAT SATURDAY LOOKS TO BE THE BETTER OF THE
TWO WEEKEND DAYS...WITH EITHER CLOUDS/RAIN OR BOTH FOR SUNDAY
DEPENDING ON THE EVOLUTION OF THE POSSIBLE CUT-OFF AND COASTAL LOW.
MORE UNSETTLED WEATHER IS POSSIBLE EARLY NEXT WEEK AS A LONG WAVE
UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. TEMPERATURES LOOK TO
CONTINUE TO BE BELOW NORMAL FOR LATE JUNE.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AN ACTIVE DAY IS EXPECTED ACROSS THE REGION...WITH THE POTENTIAL
FOR SEVERE THUNDERSTORMS THIS AFTERNOON...ESPECIALLY KSPF AND KPOU
WHO ARE IN A SEVERE THUNDERSTORM WATCH.
AS 1710Z...ALL WAS RELATIVELY QUITE AT THE TAF SITES.
HOWEVER...THAT SHOULD CHANGE. WE STILL EXPECT A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS TO FIRE UP SOON...AND THEN WORK ACROSS
THE TAFS (POSSIBLY STAYING SOUTH OF KGFL). THE TIMING LOOKS TO BE
IN THE 19Z-22Z RANGE TO IMPACT OUR TAF SITES.
THE STORMS COULD CONTAIN STRONG GUSTY WINDS TO AT LEAST 40KTS AS
WELL AS POSSIBLY SOME HAIL.
WE WILL CONTINUE WITH TEMPO GROUPS AT ALL TAF SITES FOR
THUNDERSTORMS AS THE CONFIDENCE REMAINS PRETTY HIGH...ESPECIALLY
SOUTH AND EAST OF ALBANY AGAIN FOR THE 19Z-22Z TIME FRAME. FOR NOW
KEPT CONDITIONS AT THE HIGH END OF MVFR...BUT THERE COULD BE
A VERY BRIEF REDUCTION TO IFR AT ANY OF THE TAF SITES.
THE SURFACE SYNOPTIC WIND WILL INITIALLY BE FROM THE SOUTH
INCREASING TO 10-15 KTS WITH HIGHER GUSTS RIGHT AHEAD OF THE COLD
FRONT PASSAGE WHICH LOOKS TO BE RIGHT BEHIND THE LINE OF STORMS.BEHIND
THE COLD FRONT...WINDS WILL SWITCH TO THE WEST WITH GUSTS AROUND
OR EXCEEDING 20 KTS.
THE THUNDERSTORM THREAT SHOULD END BY 22Z AND VFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH THE EVENING.
AS THE WIND DECOUPLES...THERE IS A CHANCE OF SOME FOG FOR
TONIGHT...MAINLY AT KGFL. THERE MIGHT BE SOME MVFR UPSLOPE CLOUDS
AT KPSF. FOR NOW...WE ONLY INTRODUCED A MIFG TERM FOR ALL THE TAFS
OTHER THAN KALB.
ANY AND ALL FOG WILL BE GONE BY 12Z WEDNESDAY...LEAVING VFR DAY
WITH UNRESTRICTED VISIBILITIES...FEW-SCT CU 4000-5000 FEET AGL AND
MODERATE NW BREEZE AROUND 10KTS.
OUTLOOK...
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
&&
.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION
TODAY. A WARM FRONT WITH THIS SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS THIS MORNING...ESPECIALLY TO THE NORTH AND WEST OF THE
CAPITAL DISTRICT. A COLD FRONT WILL QUICKLY FOLLOW...SWEEPING ACROSS
THE AREA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE AHEAD AND ALONG THE COLD FRONT. IT WILL BE WINDY IN THE
WAKE OF THE BOUNDARY...WITH COOLER AND LESS HUMID CONDITIONS BEING
USHERED IN FOR WEDNESDAY AND THURSDAY.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS THE AREA TODAY AS
A LOW PRESSURE SYSTEM APPROACHES AND MOVES ACROSS THE AREA. PWATS
WILL INCREASE 1.5+ INCHES SO STORMS WILL BE CAPABLE OF HEAVY
DOWNPOURS. LOCALIZED URBAN AND POOR DRAINAGE WILL BE POSSIBLE.
FAIR WEATHER IS EXPECTED FOR THE MIDDLE OF THE WEEK WITH OUR NEXT
CHANCES FOR SHOWERS COMING FOR THE END OF THE WEEK INTO THE
WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/HWJIV/KL
NEAR TERM...IAA/HWJIV/KL
SHORT TERM...KL
LONG TERM...JPV
AVIATION...HWJIV
FIRE WEATHER...IAA/KL
HYDROLOGY...IAA/KL
Hazardous weather outlook, Jun 23, 9:58 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1058 AM EDT TUE JUN 23 2015
CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM-
1058 AM EDT TUE JUN 23 2015
...SEVERE THUNDERSTORM WATCH 341 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENE...ULSTER...COLUMBIA...
DUTCHESS...BERKSHIRE...LITCHFIELD AND WINDHAM COUNTIES.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
IN ADDITION...THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND
FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
NYZ032-033-038>043-047>054-082>084-VTZ013-241100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
1058 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR WESTERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...MOHAWK AND SCHOHARIE VALLEYS...IMMEDIATE
CAPITAL DISTRICT AND BENNINGTON COUNTY.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AS A
COLD FRONT APPROACHES FROM THE NORTHWEST. THE STORM PREDICTION
CENTER HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
THE THREAT IS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND
OR LARGE HAIL ONE INCH IN DIAMETER OR GREATER. IN ADDITION...STORMS
BE CAPABLE OF PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 23, 8:44 AM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
944 AM EDT TUE JUN 23 2015
CTZ001-MAZ025-NYZ059>061-064>066-231415-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN
COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-EASTERN DUTCHESS-WESTERN
DUTCHESS-
944 AM EDT TUE JUN 23 2015
AT 943 AM EDT...A STRONG THUNDERSTORM WAS NEAR SAUGERTIES SOUTH...OR
NEAR SAUGERTIES...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...GREAT BARRINGTON...SAUGERTIES...RHINEBECK...HURLEY...
LIVINGSTON...COPAKE...SHARON...PINE PLAINS...CLERMONT...RED HOOK...
ANCRAM...MILLERTON...SAUGERTIES SOUTH...STANFORDVILLE...PORT EWEN...
FALLS VILLAGE...LAKE KATRINE...STAATSBURG AND BETHEL.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4186 7404 4214 7406 4218 7404 4222 7337
4187 7335
TIME...MOT...LOC 1343Z 267DEG 36KT 4206 7388
LFM/SNDSpecial weather statement, Jun 23, 8:58 AM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
958 AM EDT TUE JUN 23 2015
VTZ014-015-231430-
WESTERN WINDHAM-EASTERN WINDHAM-
958 AM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
AT 958 AM EDT...A STRONG THUNDERSTORM WAS NEAR PUTNEY...OR NEAR
BRATTLEBORO...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRATTLEBORO...TOWNSHEND...HINSDALE...CHESTERFIELD...PUTNEY...
VERNON...WESTMORELAND...WESTMINSTER...NEWFANE...GUILFORD CENTER...
GUILFORD...MARLBORO...WARDSBORO...HALIFAX...BROOKLINE...SOUTH
NEWFANE...DUMMERSTON CENTER...GOOSE CITY...WILLIAMSVILLE AND WEST
DUMMERSTON.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4305 7247 4302 7246 4300 7244 4300 7246
4297 7247 4296 7252 4295 7253 4292 7252
4288 7255 4281 7254 4277 7252 4277 7249
4273 7246 4274 7278 4304 7280 4310 7244
4308 7244
TIME...MOT...LOC 1358Z 255DEG 41KT 4293 7258
LFM/SNDSpecial weather statement, Jun 23, 9:09 AM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1009 AM EDT TUE JUN 23 2015
CTZ001-MAZ025-NYZ061-066-231445-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
DUTCHESS-
1009 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LITCHFIELD...
SOUTHERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTHEASTERN COLUMBIA
COUNTIES...
AT 1008 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOUSATONIC TO NEAR CORNWALL BRIDGE...AND MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TORRINGTON...GREAT BARRINGTON...CANTON...NEW HARTFORD...LEE...
AMENIA...COPAKE...SHEFFIELD...SHARON...BECKET...NORFOLK...OTIS...
CANAAN...BLANDFORD...MILLERTON...SANDISFIELD...MIDDLEFIELD...
TOLLAND...NEW HARTFORD CENTER AND WINSTED.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4174 7364 4227 7362 4238 7310 4237 7307
4233 7306 4231 7303 4231 7300 4225 7300
4215 7303 4215 7307 4204 7306 4204 7301
4197 7303 4197 7289 4190 7291 4189 7294
4185 7295 4183 7294
TIME...MOT...LOC 1408Z 249DEG 36KT 4228 7335 4184 7331
LFM/SNDSpecial weather statement, Jun 23, 1:59 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT TUE JUN 23 2015
NYZ063-231930-
WESTERN ULSTER-
259 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER COUNTY...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS OVER WILLOWEMOC...OR 10
MILES NORTHEAST OF LIBERTY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST SHOKAN...WOODLAND VALLEY CAMPGROUND...MOUNT TREMPER...
PHOENICIA...SHANDAKEN...DENNING...BIG POND CAMPSITE...BRANCH...
SUNDOWN...ASHOKAN...TURNWOOD...HARDENBURG...LADLETON...FROST
VALLEY...MAPLEDALE...SHOKAN...HIGHMOUNT...WOODLAND...BULL RUN AND
OLIVEREA.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4212 7456 4215 7453 4214 7450 4216 7446
4198 7416 4188 7446 4195 7463 4202 7478
TIME...MOT...LOC 1858Z 234DEG 27KT 4194 7465
LFM/SNDThunderstorm Wind, Ulster
- When
- June 23, 2:26 PM EST
- Where
- Ulster County, 0.54 mi SW of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.044, -74.278
Trees were reported down in Mount Tremper due to thunderstorm winds.
Thunderstorm Wind, Fulton
- When
- June 23, 2:43 PM EST
- Where
- Fulton County, 0.85 mi SSE of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.010, -74.371
A large tree was reported to be uprooted in Johnstown due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 23, 2:49 PM EST
- Where
- Columbia County, 0.64 mi W of Germantown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.131, -73.892
Trees were reported down in Germantown due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 23, 3:00 PM EST
- Where
- Columbia County, 0.93 mi N of Humphreysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.193, -73.748
Wires were reported down on Orchard Road in Claverack due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 23, 3:08 PM EST
- Where
- Montgomery County, 0.71 mi NW of Mill Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.888, -74.279
A tree was reported down on Route 161 near Mill Point Lane in the town of Glen due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 23, 3:08 PM EST
- Where
- Saratoga County, 0.09 mi S of Galway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.019, -74.030
Trees were reported down along County Route 45 in Galway due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 23, 3:20 PM EST
- Where
- Saratoga County, 0.94 mi WNW of East Line
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.973, -73.838
Trees were reported down on Route 67 in the town of Ballston due to thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- June 23, 6:15 PM EST
- Where
- Ulster County, 1.22 mi WSW of Stone Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.842, -74.151
A large tree was reported down in Stone Ridge due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578732, 578734, 578731, 578727, 578729, 578730, 578728, 578733.